Moderately disruptive side effects after just 1.5g of cipro

by Oscar
(England)

I am a 27 year old man living in England and I was recently diagnosed with chronic prostatitis. To reduce the inflammation (and to kill any bacteria that might be in the prostate - though none was found), I was prescribed (by my GP) a 28 day course of ciprofloxacin.


I took the cipro for one day (1.5g in total) until I found out just how controversial it was. At that time, I had experienced no side effects but decided there must be an alternative. I began a course of doxycycline instead.

2 days after I stopped taking the cipro, my right achilles became extremely tender and my right knee started to ache like hell; my ankles both felt really stiff and I kept getting shooting pains in my knees. I also started to get a lot of numbness in my lower right leg. I was also suffering from intense fatigue and general malaise. Walking was extremely difficult and I was pretty much bed-bound. I should mention that, before these symptoms came on, I had no significant health issues and regularly went long-distance running.

Just over 3 weeks have passed since I discontinued the cipro and my symptoms persist. Although the tenderness and the inflammation have lessened, they are still very much present and if I exert myself (by which I mean walk slowly for more than a few minutes) then they get much worse. The numbness in my leg is sometimes more like a strong burning sensation, it's hard to explain. But by far the worst symptom is the tender achilles.

I am now in a state of limbo; I have read lots of stuff on the web about cipro and fluoroquinolones in general and don't know what to expect: it seems that these symptoms could wear off in a few weeks or that they could last the rest of my life. On the one hand, I'm so glad I stopped taking them early on but on the other hand, I'm so annoyed with myself for not first doing the research, as well as with my GP for prescribing this horrific stuff when there was no evidence of bacteria and there are much safer alternatives.

I would advise anyone to avoid taking cipro unless you have a very specific and serious reason for doing so. I know my symptoms are mild compared to some people's but I wouldn't wish this on anyone.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Quinolone Antibiotics and Levaquin Tendonitis.

Search this Site
Custom Search

Vitamin D Fact Sheet

Magnesium Is for Movement Video

 

 











Magnesium Is for Movement Video